[Skip to Content]
[Skip to Content Landing]
Article
October 9, 1972

Drug-Induced Systemic Lupus ErythematosusA Case With Life-Threatening Pericardial Tamponade

Author Affiliations

USAR; USAR
From Madigan General Hospital, Tacoma, Wash. Dr. Greenberg is now with the Department of Dermatology, Brooke General Hospital, Fort Sam Houston, Tex. Dr. Lutcher is now with the Department of Hematology, Medical College of Georgia, Augusta.

JAMA. 1972;222(2):191-193. doi:10.1001/jama.1972.03210020041011
Abstract

A patient with suspected isoniazid-induced lupus erythematosus had positive reaction for antinuclear antibody, lupus erythematosus cell, gamma and nongamma direct antiglobulin tests. Severe pericarditis with life-threatening pericardial tamponade required emergency pericardiocentesis. Recurrence of the pericardial effusion with tamponade necessitated use of corticosteroids. We suggest use of steroids early in drug-induced lupus erythematosus, if associated with severe pericarditis with any question of pericardial tamponade (even in the face of underlying tuberculosis).

×